MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM F/IM NAIL-STER; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM F/IM NAIL-STER; SCREW,FIXATION,BONE
Model Number 04.005.532S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Impaired Healing (2378)
Date of Event 05/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Complainant part is not expected to be returned for manufacturer review/investigation.A device history record review was requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent revision surgery on (b)(6) 2018, to remove five (5) titanium locking screws, an 11mm titanium cannulated tibial nail and a titanium end cap due to delayed healing and a non-union.It original implant date of the explanted devices is unknown at this time.The patient was revised to a larger 13mm tibial nail and used a locking screw on the lateral side to aid with proper reduction.The procedure was completed successfully.There was no surgical delays and no additional medical intervention required during the procedure.No patient outcome reported.This is report 7 of 7 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 04.005.532s, lot h374079: manufacturing location: monument.Manufacturing date: june 01, 2017.Expiration date: april 30, 2026.Inspection sheet for whirl thread, vibe, flute final inspection met inspection acceptance criteria.Component parts reviewed: part 04.005.532.999 lot: h336884.5.0mm ti screw blank 42mm.Raw material part 23020 and lot: 7026292 was reviewed.Raw material for titanium was received from dynamet incorporated.Product certification was received from dynamet and raw material receiving/putaway checklist meet specification.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Date of event : unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM F/IM NAIL-STER
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7546769
Report Number2939274-2018-52323
Device Sequence Number1862903
Product Code HWC
UDI-Device Identifier10886982086013
UDI-Public(01)10886982086013
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number04.005.532S
Device Catalogue Number04.005.532S
Device Lot NumberH374079
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2018
Supplement Date Received by Manufacturer05/29/2018
Initial Report FDA Received Date05/25/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR